MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, INTRAVASCULAR, LONG-TERM

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, INTRAVASCULAR, LONG-TERM
Catalog Number H96560M0721311
Medical Device Problem Code Uncoiled (1659)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used guidewire was returned to angiodynamics.As this is a purchased component, it has been forwarded to the supplier, heraeus medical, with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
After placing a midline catheter in the patient's left arm, the complaint reporter "went to remove the guidewire with the inner part of the dilator and they were both coming out and at the very end.The guidewire was floppy." it appeared to have uncoiled.The used device has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "guidewire unraveled." no adverse trend was identified.As the guidewire is a purchased component for angiodynamics, the returned sample was forwarded, along with a scar (supplier corrective action request) to lake region medical components, the manufacturer.Their visual observation found that : the guidewire was unraveled beginning at the proximal weld and extending approximately 33cm distal of the proximal joint.A kink was also present in the core wire.The returned guidewire was incomplete in that the distal weld was not present on the returned guidewire and the ball weld was not present on the returned core.Lake region's conclusion was that based on the evidence presented by the sample and the information provided by the supporting documentation, improper use, improper handling, excessive force, and/or improper removal from packaging appear to have impacted on the event as reported.Lake region medical also performed a dhr review of the reported lot and found no indication of a manufacturing defect that could have impacted the reported event.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
CATHETER, INTRAVASCULAR, LONG-TERM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7237369
Report Number1317056-2018-00007
Device Sequence Number16401969
Product Code LJS
UDI-Device IdentifierH96560M0721311
UDI-PublicH96560M0721311
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Catalogue NumberH96560M0721311
Device Lot Number5235439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR